Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 121, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 2, 2011, 8:15 AM CDT for Portage County, Waushara County, Wood County, Wisconsin. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2011, 8:15 AM CDT (13:15 UTC)
- Expired
- Sep 2, 2011, 9:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Portage County, WI, Waushara County, WI, Wood County, WI
The radar
The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 8:45 AM CDT | TSTM WND DMG | Nekoosa, WI | POWER LINES DOWN IN CITY. |
| Sep 2, 8:45 AM CDT | TSTM WND GST 60 | Coloma, WI | TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 7:50 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2366 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299
WUUS53 KGRB 021315
SVRGRB
WIC097-137-141-021415-
/O.NEW.KGRB.SV.W.0121.110902T1315Z-110902T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
815 AM CDT FRI SEP 2 2011
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PORTAGE COUNTY IN CENTRAL WISCONSIN...
WESTERN WAUSHARA COUNTY IN CENTRAL WISCONSIN...
SOUTHERN WOOD COUNTY IN CENTRAL WISCONSIN...
* UNTIL 915 AM CDT
* AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 21 MILES WEST OF BABCOCK TO 5
MILES NORTH OF NEW LISBON TO 12 MILES SOUTHWEST OF MAUSTON...AND
MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BABCOCK AROUND 845 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
NEKOOSA...RICHFORD...COLOMA AND HANCOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS LACROSSE. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4443 9032 4443 8955 4398 8931 4398 8960
4424 8961 4424 9031
TIME...MOT...LOC 1314Z 270DEG 34KT 4422 9052 4395 9018
4366 9018
WIND...HAIL 60MPH 1.00IN
$$
TE4 follow-up statements
326
WWUS53 KGRB 021338
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
838 AM CDT FRI SEP 2 2011
WIC097-137-141-021415-
/O.CON.KGRB.SV.W.0121.000000T0000Z-110902T1415Z/
WAUSHARA WI-PORTAGE WI-WOOD WI-
838 AM CDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WOOD...SOUTH CENTRAL PORTAGE AND WESTERN WAUSHARA COUNTIES UNTIL 915
AM CDT...
AT 836 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PITTSVILLE TO 7 MILES EAST OF NEW
ROME TO 9 MILES SOUTHEAST OF ADAMS...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PLAINFIELD AROUND 855 AM CDT.
WISCONSIN RAPIDS AROUND 900 AM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE NEKOOSA...
PORT EDWARDS...COLOMA...HANCOCK...RICHFORD...KELLNER...BIRON AND
BANCROFT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE WITH
TREE DAMAGE NEAR NECEDAH AND DELLWOOD. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 4443 9032 4443 8955 4398 8931 4398 8960
4424 8961 4424 9031
TIME...MOT...LOC 1337Z 270DEG 34KT 4441 9016 4421 8974
4387 8967
WIND...HAIL 60MPH 1.00IN
$$
TE414
WWUS53 KGRB 021359
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
859 AM CDT FRI SEP 2 2011
WIC097-137-141-021415-
/O.CON.KGRB.SV.W.0121.000000T0000Z-110902T1415Z/
WAUSHARA WI-PORTAGE WI-WOOD WI-
859 AM CDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WOOD...SOUTH CENTRAL PORTAGE AND WESTERN WAUSHARA COUNTIES UNTIL 915
AM CDT...
AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF STEVENS POINT TO 7 MILES NORTHEAST OF
PLAINFIELD TO REDGRANITE...MOVING EAST AT 65 MPH. WIND DRIVEN PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
WIDESPREAD DAMAGING WINDS AND POWER OUTAGES HAVE BEEN REPORTED WITH
THESE STORMS IN COLOMA AND WAUTOMA.
BANCROFT...PLAINFIELD AND HANCOCK ARE IN THE PATH OF THESE STORMS.
THIS IS A VERY DANGEROUS SITUATION!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4425 8984 4443 8998 4443 8955 4398 8931
4398 8960 4424 8961
TIME...MOT...LOC 1356Z 263DEG 51KT 4452 8969 4428 8933
4397 8906
WIND...HAIL 70MPH 0.75IN
$$
EB024
WWUS53 KGRB 021404 RRA
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
904 AM CDT FRI SEP 2 2011
WIC141-021412-
/O.CAN.KGRB.SV.W.0121.000000T0000Z-110902T1415Z/
WOOD WI-
904 AM CDT FRI SEP 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOOD COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4398 8945 4420 8957 4423 8961 4424 8961
4424 8963 4427 8967 4434 8973 4436 8972
4442 8972 4443 8955 4398 8931
TIME...MOT...LOC 1402Z 265DEG 49KT 4451 8955 4429 8919
4396 8895
$$
WIC097-137-021415-
/O.CON.KGRB.SV.W.0121.000000T0000Z-110902T1415Z/
WAUSHARA WI-PORTAGE WI-
904 AM CDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
PORTAGE AND WESTERN WAUSHARA COUNTIES UNTIL 915 AM CDT...
AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STEVENS POINT TO 10 MILES WEST OF WAUPACA TO BERLIN...
MOVING EAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
THESE STORMS HAVE HAD A HISTORY OF PRODUCING WIND DAMAGE AND POWER
OUTAGES ACROSS WESTERN WAUSHARA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE AND
POWER OUTAGES. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4398 8945 4420 8957 4423 8961 4424 8961
4424 8963 4427 8967 4434 8973 4436 8972
4442 8972 4443 8955 4398 8931
TIME...MOT...LOC 1402Z 265DEG 49KT 4451 8955 4429 8919
4396 8895
WIND...HAIL 70MPH 0.75IN
$$
EB986
WWUS53 KGRB 021412
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
912 AM CDT FRI SEP 2 2011
WIC097-137-021417-
/O.EXP.KGRB.SV.W.0121.000000T0000Z-110902T1415Z/
WAUSHARA WI-PORTAGE WI-
912 AM CDT FRI SEP 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PORTAGE AND
WESTERN WAUSHARA COUNTIES WILL EXPIRE AT 915 AM CDT...
THIS WARNING WAS REPLACED WITH A NEW SEVERE THUNDERSTORM WARNING IN
EFFECT FOR WAUSHARA...PORTAGE...WAUPACA AND WINNEBAGO COUNTIES THAT
WILL EXPIRE AT 930 AM.
WIDESPEAD DAMAGING WINDS AND POWER OUTAGES ARE LIKELY ACROSS THESE
COUNTIES. THIS IS A DANGEROUS SITUATION. TAKE COVER NOW!
LAT...LON 4398 8945 4420 8957 4423 8961 4424 8961
4424 8963 4427 8967 4434 8973 4436 8972
4442 8972 4443 8955 4398 8931
TIME...MOT...LOC 1407Z 265DEG 49KT 4452 8945 4429 8909
4396 8886
$$
EBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:59 AM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Sep 2, 3:59 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 359 AM CDT FRI SEP 2 2011 .SYNOPSIS...STILL HUMID FOR ANOTHER DAY OR SO WITH THE BEST CHC OF RAIN OVER E-C WI...THEN SHARPLY COOLER FOR LATE IN THE WEEKEND AND EARLY NEXT WK. LNGWV TROF WL SHIFT EWD ACRS THE AREA THE NEXT FEW DAYS...THEN BECOME LOCKED IN OVER ERN NOAM AS LARGE UPR RIDGE GRADUALLY BUILDS NWD FM THE 4 CORNERS AREA INTO THE CANADIAN ROCKIES. ONCE IN PLACE...THE RESULTING PATTERN LOOKS PRETTY STABLE AND WL PROBABLY CONT WELL BEYOND THE END OF THE FCST PERIOD. PCPN CHCS WL COME AS 2 MAIN SHRTWVS ROTATE THROUGH THE LNGWV TROF AS IT SHIFTS EWD ACRS THE AREA. THE PROSPECT FOR SIG WIDESPREAD PCPN APPEAR MUCH BETTER THAN 24 HRS AGO...AT LEAST FOR THE SRN 1/2 OF THE FCST AREA. ANY SIG PCPN WL NEED TO OCCUR DURING THE FIRST FEW DAYS OF THE FCST PERIOD...BECAUSE ONCE THE LNGWV TROF GETS EAST OF THE FCST AREA...DRY NWLY UPR FLOW WL SUPPORT ONLY SCT LGT PCPN AT BEST. WARM AND VERY HUMID AIR NOW ACRS THE AREA WL BE REPLACED MUCH COOLER AIR FOR LATE IN THE WEEKEND AND EARLY NEXT WK...THEN TEMPS SHOULD MODERATE BACK CLOSE TO SEASONAL NORMALS LATE IN THE PERIOD. && .SHORT TERM...TDA/TNGT/SAT. ALTHOUGH THE AIR MASS ACRS THE AREA RIGHT NOW IS VERY UNSTABLE...STG CAPPING HAS PUT THE CLAMPS ON ANY CONVECTION. CONVECTION HAS OCCASIONALLY FIRED ALONG THE EDGE OF THE ELEVATED MIXED LAYER/CAP TO OUR NE AND E...BUT WSWLY FLOW ALOFT IS DRIVING THE EML EASTWARD...SO ANY DEVELOPENT OF CONSEQUENCE TO THE FCST AREA WL BE TIED TO THE FRONT AND RELATED UPPER SUPPORT. NOTHING GOING ON IN NW WI ATTM... AND EVEN THE CONVECTION THAT HAS FIRED ABV THE FRONTAL SFC ACRS MN KEEPS DYING OFF. THAT SUGGESTS IT/S GOING TO TAKE MORE THAN JUST CONVERGENCE NR THE FRONT TO BREAK THE CAP. CONVECTION ACRS ERN SD/ERN NE AND NW IA HAS SHOWN A GRADUAL INCR THE PAST FEW HRS. THAT IS IN AN AREA WHERE RRQ OF UPR JET IS LIKELY PROVDING ADDED SUPPORT. FEEL MAIN CHC OF RAIN IN THE FCST AREA WL COME AS RRQ OF UPR JET TRANSLATES NEWD ACRS THE AREA LATER TDA. MODELS...THOUGH PROBABLY NOT HANDLING THE DETAILS VERY WELL... SEEM TO BE PICKING UP ON THIS IDEA. SO WL STRUCTURE THE FCST BASED ON THIS SCENARIO. THAT MEANT PULLING BACK ON POPS ACRS THE NW PART OF THE FCST AREA...AND INSTEAD HAVING THEM EXPAND FM SW-NE ACRS THE AREA AS CONVECTION FM THE PLAINS SHIFTS ENE. POST-FRONTAL NATURE OF THE PCPN SHOULD LIMIT THE SVR THREAT...THOUGH DEGREE OF INSTABILITY SUGGESTS IT CAN/T BE COMPLETELY RULED OUT. WE WILL BE GETTING OFF TO A VERY WARM START...AND GET SOME EARLY- DAY SUNSHINE. BUT THE AFTN IS LIKELY TO BE MOSTLY CLOUDY. SINCE TEMPS HAVE ACTUALLY EDGED UP AT GRB THE PAST FEW HRS...WL SEE WHAT WE HAVE RIGHT AT ISSUANCE TIME AND MAKE A FEW TWEAKS. ANTICIPTATE HIGHS MAINLY IN THE 80S WITH LOW 70S DWPTS MAKING IT FEEL VERY HUMID. SFC FRONT WL LIKELY STALL OUT OVER FAR SRN WI OR NRN IL TNGT. WK SHRTWVS RIDING ENE IN THE BAROCLINIC ZONE ARE LIKELY TO PRODUCE CLUSTERS OF SHOWERS. STILL ENOUGH INSTABILITY FOR THUNDER...BUT WL KEEP PRIMARY PCPN TYPE SHOWERS. WON/T ATTEMPT TO GET SPECIFIC WITH TIMING...BUT LIKELY POPS SEEMED IN ORDER FOR THE SERN 1/3 OF THE FCST AREA. EXPANDED NWD EXTENT OF POPS QUITE A BIT AS FRONT IS LIKELY TO HAVE SHALLOW SLOPE...AND INSTABILITY WL STILL EXIST ABV THE FRONTAL SFC. RAISED MINS WITH THE EXPECTATION OF PLENTY OF CLDS. SFC FLOW BEHIND THE FRONT WON/T BE VERY STG EITHER...SO ALTHOUGH DWPTS WL EDGE DOWN...DON/T SEE A WAY TO IMPORT A SIGNIFICANTLY DRIER AIR MASS INTO THE AREA VERY QUICKLY. DISTURBANCES IN THE UPR FLOW COULD KEEP PCPN RIDING NEWD ACRS AT LEAST THE SERN 1/3 OF THE FCST AREA SAT. OF MORE CONCERN WL BE STG UPR SHRTWV DIGGING ESEWD INTO THE AREA. THIS SYSTEM IS CURRENTLY MOVG FM BRITISH COLUMBIA INTO WRN ALBERTA...AND IS EXTREMELY IMPRESSIVE ON WV STLT IMAGERY. MODELS SUGGEST IT WL START TO AFFECT THE WRN PART OF THE FCST AREA DURING THE AFTN. BUT EXTRAPOLATION OF CURRENT MVMT WOULD GET IT HERE MUCH EARLIER THAN THAT. WHILE IT MAY SLOW DOWN SOME AS IT DIGS INTO THE LNGWV TROF POSN...IT STILL SEEMS LIKELY TO AFFECT THE AREA EARLIER THAN SHOWN BY THE MODELS. AS A RESULT...CARRIED HIGH-END CHC POPS ACRS THE ENTIRE FCST AREA FOR SAT. IF THE SYSTEM HAD A CLEAR SHOT INTO ATM WHICH HAD A CHANCE TO DESTABILIZE...A CONSIDERABLE SVR WX THREAT WOULD PROBABLY EXIST. BUT CLDS STEAMING NEWD IN THE FRONTAL ZONE STRETCHED OUT ACR THE AREA ARE LIKELY TO LIMIT DESTABILIZATION AND THE SVR WX POTENTIAL. .LONG TERM...SATURDAY NIGHT THRU NEXT TUESDAY NIGHT. THE LATEST GFS ENSEMBLE MEAN INDICATES LONGWAVE TROUGHING WILL BE INITIALLY OVER THE REGION...BUT RIDGING WILL RETURN AS WE HEAD INTO THE MIDDLE OF NEXT WEEK. MODELS ARE ON BOARD WITH THIS SCENARIO AS WELL WITHOUT MANY LARGE-SCALE DIFFERENCES BETWEEN THE GFS AND ECMWF. WILL CONSEQUENTLY BLEND THESE TWO MODELS. SATURDAY NIGHT THROUGH SUNDAY NIGHT...A COLD FRONT WILL BE PLOWING ACROSS NORTHEAST WISCONSIN EARLY SATURDAY NIGHT. WOULDNT BE SURPRISED IF THE MORE QPF BULLISH ECMWF TURNS OUT TO BE RIGHT...SINCE BOTH THE GFS ENSEMBLE AND ECMWF SHOW DECENT DIVERGENCE IN THE RIGHT REAR QUAD OF A JET STREAK. WILL INCREASE POPS ACROSS THE EASTERN FORECAST AREA SATURDAY EVENING. PRECIP TAILS OFF DURING THE OVERNIGHT PERIOD WITH STRONG COOLING AND DRYING MOVING IN. COLD ADVECTION CONTINUES INTO SUNDAY WHEN 850MB TEMPS FALL INTO THE +3C TO +7C RANGE. WITH THERMAL TROUGHING AND STEEP LOW LEVEL LAPSE RATES IN PLACE...ANTICIPATE AN AMPLE CU FIELD TO DEVELOP BY MIDDAY. IN FACT...DELTA T/S IN THE 13-15C RANGE WITH NW FLOW TRAJECTORIES ARGUES FOR LAKE EFFECT RAIN SHOWERS FOR MUCH OF THE DAY OVER N-C WISCONSIN. WILL ADD THIS TO THE GRIDS. HAVE HIGHS IN THE LOW TO UPPER 60S ACROSS THE REGION...AND THIS MAY BE OPTIMISTIC GIVEN THE THERMAL PROFILES AND A DECENT CU FIELD OVERHEAD. WILL DROP HIGHS A COUPLE DEGREES. THE COLDEST AIR MOVES INTO THE AREA SUNDAY NIGHT AS WINDS SHIFT TO A MORE DUE NORTHERLY DIRECTION. LAKE EFFECT CLOUDS WILL SHIFT EAST TO NORTHERN LAKE MICHIGAN DUE TO DRIER AIR MOVING INTO WESTERN LAKE SUPERIOR. COULD SEE A SHOWER LINGER OVER THE N-C WISCONSIN IN THE EVENING...OTHERWISE WILL STAY WITH A DRY FORECAST. LOWS IN THE LOWER TO MIDDLE 40S. EST OF THE FORECAST...HIGH PRESSURE BUILDS IN AND MOVES ACROSS AREA THROUGH THE REST OF THE FORECAST...WITH LOW LEVEL TEMPS SLOWLY MODERATING. SHOULD SEE PLENTY OF SUN DURING THE DAYTIME HOURS WITH COMFORTABLE TEMPS...AND LOW HUMIDITY. THE NIGHT TIME SHOULD BE MOSTLY CLEAR WITH COOL LOWS. MADE LITTLE CHANGE TO THE PREVIOUS FORECAST. && .AVIATION...WINDS ABV SFC DECRG AS THE FRONT APPROACHES...SO WL PROBABLY ONLY NEED LLWS IN THE TAFS OVER THE SERN PART OF THE FCST AREA EARLY TDA. WL MAKE ISSUANCE TIME DECISION ON WHETHER/WHERE TO INCLUDE THUNDER EXPLICITLY IN THE TAFS. FEELING RIGHT NOW IS THAT THE ONLY AREA IT MIGHT BE NEEDED IS ATW/GRB. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/MPC
Hazardous weather outlook, Sep 2, 4:56 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 456 AM CDT FRI SEP 2 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 456 AM CDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY. THE GREATEST CHANCE OF THUNDERSTORMS WILL BE OVER CENTRAL AND EAST-CENTRAL WISCONSIN... WITH A LESSER CHANCE ACROSS THE NORTH. ALTHOUGH A SEVERE STORM CAN/T BE RULED OUT...THE RISK OF SEVERE WEATHER WILL BE LIMITED. SOME OF THE STORMS COULD PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY. CLOUD COVER IS EXPECTED TO LIMIT THE POTENTIAL FOR SEVERE WEATHER WITH THE STORMS. IF CLOUD COVER IS LESS PREVALENT THAN CURRENTLY FORECAST...THE STORMS COULD POSE A RISK OF MARGINALLY SEVERE HAIL AND WIND GUSTS. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...SPOTTERS SHOULD FORWARD ANY OBSERVATIONS OF GUSTY WINDS...HAIL...OR HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-031100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 456 AM CDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS COULD POSE A HAZARD TO BOATERS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RATHER STRONG NORTH WINDS WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT SUNDAY AFTERNOON INTO MONDAY. JS
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:49 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Waushara, Winnebago | 41 min |
| Sep 2, 9:20 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Outagamie, Waupaca, Winnebago | 40 min |
| Sep 2, 9:33 AM CDT | Special Marine Warning | GRB | 72 min | |
| Sep 2, 9:41 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Waupaca | 49 min |
| Sep 2, 10:03 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Shawano | 27 min |
| Sep 2, 10:14 AM CDT | Special Marine Warning | GRB | 91 min | |
| Sep 2, 10:27 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee, Manitowoc | 19 min |
| Sep 2, 10:50 AM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 16 min |
| Sep 2, 11:00 AM CDT | Special Marine Warning | GRB | 60 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.